MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII 5X100 FIOS Z-THR; GCJ

APPLIED MEDICAL RESOURCES KII 5X100 FIOS Z-THR; GCJ
Model Number 14
Medical Device Problem Code Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/12/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event product was returned to applied medical for evaluation.Upon inspection, engineering noted fragmentation of an internal rubber component of the seal.The root cause of the event is applying excessive force during insertion of the device.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.This report is being filed as a result of a re-review of applied medical complaints received between june 1, 2014 and may 31, 2016.This retrospective review was associated with a quality management system (qms) compliance action plan developed and presented to fda to address an april 10, 2015 warning letter.Applied medical has revised its mdr reporting criteria to be more conservative and has improved complaint handling and mdr reporting processes.The reviews ensured that recent reportable events were appropriately identified and reported to the designated regulatory authority(ies).This report, which represents the initial and final reports combined, is being submitted based on the findings of that retrospective review.In accordance with 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.
 
Event or Problem Description
Laparoscopic gastric sleeve- "during trocar insertion of far left lateral port the surgeon readjusted the angle of insertion.With trocar still partially inserted the surgeon lifted up on the trocar while pushing down on the seal housing.Carrying the weight of patient's pannus the trocar crimped in half.The patient has a bmi of (b)(6) and has had multiple previous surgeries including open appy, open chole, and multiple c/s." patient status: normal.

Brand Name
KII 5X100 FIOS Z-THR
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6372836
Report Number2027111-2017-01059
Device Sequence Number18943225
Product Code GCJ
UDI-Device Identifier00607915117733
UDI-Public(01)00607915117733(17)170403(30)01(10)1223380
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
14
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2017
Device Model Number14
Device Catalogue Number14
Device Lot Number1223380
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2014
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2014
Initial Report FDA Received Date03/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANOTHER CTF03 WAS OPENED AND USED